Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 75, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 26, 2004, 8:14 AM CDT for Franklin County, Gasconade County, Missouri. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2004, 8:14 AM CDT (13:14 UTC)
- Expired
- May 26, 2004, 9:00 AM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Franklin County, MO, Gasconade County, MO
The radar
The St Louis radar (KLSX), 64 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 8:15 AM CDT | HAIL 0.75 | 4 Se Gerald, MO | |
| May 26, 8:35 AM CDT | HAIL 0.88 | Union, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.2 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1235 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
859 WUUS53 KLSX 261314 SVRLSX MOC071-073-261400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 813 AM CDT WED MAY 26 2004 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN EAST CENTRAL MISSOURI EASTERN GASCONADE COUNTY IN EAST CENTRAL MISSOURI * UNTIL 900 AM CDT * AT 813 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GERALD...MOVING NORTHEAST AT 40 MPH. THE PRIMARY THREAT FROM THIS STORM WILL BE DAMAGING HAIL. * LOCATIONS IMPACTED INCLUDE... BEAUFORT NEW HAVEN SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3832 9153 3819 9137 3838 9078 3862 9123 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:30 AM CDT, 6 hours 44 minutes earlier.
Area forecast discussion, May 26, 1:30 AM CDT, 6 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 130 AM CDT WED MAY 26 2004 .DISCUSSION... CDFNT CURRENTLY EXTDG FM SFC LOW OVR NWRN OH SW THRU SERN MO NWRN AR...WITH SFC HI CNTRD OVR ERN NEBRASKA WRN IA. 00Z WED 850 MB ANLYS HAS SWLY LLJ FM OK NE THRU SRN MO WITH 10-16 DGR C DWPTS OVR THE SRN HALF OF MO WITH MUCH LWR DWPTS FM TOP TO ILX. THIS CDFNT SHOULD BE THE FOCUS OF CONVECTION TDA AS IT BGNS TO LFT SLOWLY NWD AS THE SFC HI MOVS E OF THE REGION. ALTHOUGH SFC MOISTURE CNVG WILL BE FAIRLY WK ALNG SFC FNT...BOTH ETA AND GFS MDLS INDICATE STG UPR DIVERGENCE ACRS SRN MO TDA INTO THIS EVNG IN RGT ENTRANCE REGION OF UPR LVL JT STRK MOVG E-NEWD INTO THE OH VLY REGION. ETA MDL ALSO DEPICTS A VORT MAX MOVG EWD THRU CNTRL MO THIS AFTN IN RELATIVELY FAST ZONAL FLOW...GFS 500 MB FIELD APRS MORE NOISY BUT ALSO HAS WK SHRTWVS MOVG EWD THRU THE REGION HELPING TO PROVIDE LARGE SCALE ASCENT ALNG WITH UPR DIVERGENCE FIELD. WILL PUT HIGHEST POPS AND QPF S OF I-70 TDA AND MENTION LOCALLY HVY RAIN POSSIBLE. PCPN POTENTIAL SHOULD IMPROVE BY EVNG OVR THE NRN PTN OF THE CWA AS ETA MDL SHOWS HIGHER 850 MB DWPTS SHIFTING N-NEWD THRU CWA WITH INCSG 850 MB WAA...THETA E ADVCTN AND MOISTURE CNVG SPREADING E-NEWD ON NOSE OF SWLY LLJ. MID-UPR LVL TROF MOVG EWD THRU THE GRT LKS REGION ON THU WILL BRNG ANOTHER CDFNT SEWD THRU THE CWA ON THU INTO THU EVNG. ETA MDL DEPICTS STG INSTABILITY THU AFTN WITH SFC LI VALUES OF -10 TO -12 OVR MUCH OF THE CWA. MDL MOS GUIDANCE POPS APR A LTL LOW ON THU AND THU EVNG WITH RELATIVELY STG SFC MOISTURE CNVG FCST ALNG CDFNT THU AFTN ALNG WITH STG INSTABILITY. PCPN SHOULD PUSH S AND SE OF MOST OF THE CWA BY LATE THU NGT AS SFC RDG BLDS SEWD INTO NRN PTNS OF MO AND IL WITH WK LOW LVL CAA ACRS THIS AREA. WILL CONFINE POPS TO THE EXTRM SRN PTN OF THE CWA LATE THU NGT AND FRI NR FNT AND AHD OF MID-UPR LVL LOW MOVG NEWD THRU OK AND INTO SERN MO BY FRI NGT. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...NONE .IL...NONE GKS EFFECTIVE 7 AM JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDSTL TO AFDLSX. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, May 26, 5:53 AM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 553 AM CDT WED MAY 26 2004 ILZ058>060-064-065-069-070-095>100-MOZ018-019-026-027-034>036-041- 042-050>052-060-061-063-064-271100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- FAYETTE IL-GREENE IL-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL- MADISON IL-MARION-MARION IL-MONROE-MONTGOMERY-MONTGOMERY IL-PIKE- PIKE IL-RALLS-SHELBY-ST CHARLES-ST LOUIS-ST LOUIS CITY-WARREN- 553 AM CDT WED MAY 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MISSOURI AND PART OF CENTRAL MISSOURI...AS WELL AS WEST CENTRAL ILLINOIS AND A PART OF SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME STORMS MAY PRODUCE HEAVY RAINFALL...AND POSSIBLY A BRIEF PERIOD OF PEA SIZE HAIL AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON INTO THURSDAY EVENING AS A COLD FRONT MOVES SOUTHEASTWARD THROUGH THE REGION. THUNDERSTORMS WILL DEVELOP ALONG THIS FRONT...A FEW MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. THE CHANCE OF THUNDERSTORMS WILL RESUME FRIDAY NIGHT AND CONTINUE THROUGH MEMORIAL DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. ILZ074-079-101-102-MOZ047>049-059-062-065-072>075-084-085-099-271100- COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-MADISON-MONITEAU- MONROE IL-OSAGE-RANDOLPH IL-REYNOLDS-ST CLAIR IL-ST FRANCOIS- STE GENEVIEVE-WASHINGTON-WASHINGTON IL- 553 AM CDT WED MAY 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI AND A PART OF CENTRAL MISSOURI...AS WELL AS A PORTION OF SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN THE HUMID AND UNSTABLE ATMOSPHERE NORTH OF A STATIONARY FRONT ACROSS SOUTHERN MISSOURI. A FEW OF THESE STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON INTO THURSDAY EVENING AS A COLD FRONT MOVES SOUTHEASTWARD THROUGH THE REGION. THUNDERSTORMS WILL DEVELOP ALONG THIS FRONT...A FEW MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. THE CHANCE OF THUNDERSTORMS WILL CONTINUE FRIDAY THROUGH MEMORIAL DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:04 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 41 min |
| May 26, 7:44 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Pike | 46 min |
| May 26, 8:16 AM CDT | Severe Thunderstorm Warning | LSX | Osage | 44 min |
| May 26, 8:40 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 50 min |
| May 26, 8:51 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 39 min |
| May 26, 9:21 AM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 39 min |
| May 26, 11:56 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 49 min |
| May 26, 12:31 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Washington | 44 min |
| May 26, 1:10 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve | 50 min |
| May 26, 2:26 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Saint Francois | 64 min |
| May 26, 4:06 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 24 min |
| May 26, 4:31 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 14 min |
| May 26, 4:59 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Osage | 46 min |
| May 26, 5:29 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 46 min |
| May 26, 5:41 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery, Warren | 49 min |
| May 26, 6:19 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 26 min |
| May 26, 6:30 PM CDT | Tornado Warning | LSX | Franklin, Saint Charles, Saint Louis | 45 min |
| May 26, 6:36 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 39 min |
| May 26, 6:40 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 50 min |
| May 26, 6:46 PM CDT | Tornado Warning | LSX | Crawford | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.